Alert archive / Nebraska / Fire Weather Watches in 2012

Fire Weather Watch 21, NWS North Platte, NE

August 30, 201222 counties in Nebraska

NWS North Platte, NE issued this fire weather watch at Aug 30, 2012, 2:45 PM MDT for 22 counties in Nebraska. It took effect at Aug 31, 2012, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 30, 2012, 2:45 PM MDT (20:45 UTC)
In effect from
Aug 31, 2012, 9:00 AM MDT
Expired
Aug 31, 2012, 2:44 AM MDT
In force
Issued by
NWS North Platte, NE
All 22 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5005 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WWUS83 KLBF 302045
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT THU AUG 30 2012

CRITICAL FIRE DANGER CONTINUES INTO THE EVENING HOURS 
ALONG AND SOUTH OF A COLD FRONT...EXTENDING FROM OSHKOSH...TO EWING. 
TEMPERATURES SOUTH OF THIS LINE WILL BE IN THE MID TO UPPER 90S THIS 
EVENING...WITH GUSTY SOUTHWESTERLY WINDS OF 15 TO 25 MPH. RELATIVE 
HUMIDITIES WILL BEGIN TO RECOVER TO AROUND 20 PERCENT BY MID EVENING.

FOR FRIDAY...THE FRONTAL BOUNDARY WILL LIFT NORTH INTO THE BLACK
HILLS AND NORTHEASTERN NEBRASKA. HIGH TEMPERATURES WILL REACH THE
MID 90S TO NEAR 100 DEGREES FRIDAY AFTERNOON. THE HIGH
HEAT...COMBINED WITH GUSTY SOUTHERLY WINDS AND LOW RELATIVE
HUMIDITIES...WILL PRODUCE EXTREME OR CRITICAL FIRE DANGER FRIDAY
AFTERNOON AND FRIDAY EVENING. 

NEZ208-310400-
/O.CAN.KLBF.FW.W.0037.000000T0000Z-120831T0400Z/
/O.NEW.KLBF.FW.A.0021.120831T1500Z-120901T0400Z/
NIOBRARA VALLEY/FORT NIOBRARA NWR-
245 PM MDT THU AUG 30 2012

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS
OF NORTH CENTRAL NEBRASKA...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE RED FLAG
WARNING HAS BEEN CANCELLED.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS 
  POSSIBLE WITH ANY FIRE START. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ204-206-210-219-310400-
/O.NEW.KLBF.FW.A.0021.120831T1500Z-120901T0400Z/
/O.CON.KLBF.FW.W.0037.000000T0000Z-120831T0400Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN-LOESS PLAINS-
345 PM CDT THU AUG 30 2012 /245 PM MDT THU AUG 30 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND
NORTH CENTRAL NEBRASKA...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL
AND WESTERN SANDHILLS...THE EASTERN NEBRASKA PANHANDLE...AND 
PORTIONS OF SOUTHWESTERN NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH TONIGHT.
  WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH ON FRIDAY.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS 
  POSSIBLE WITH ANY FIRE START. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ209-310400-
/O.CON.KLBF.FW.W.0037.000000T0000Z-120831T0400Z/
LOUP RIVERS BASIN-
345 PM CDT THU AUG 30 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH
CENTRAL NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 209 LOUP 
  RIVERS BASIN.

* WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS 
  POSSIBLE WITH ANY FIRE START. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/LBF
2 follow-up statements
018 
WWUS83 KLBF 310208 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT THU AUG 30 2012

...CRITICAL FIRE DANGER IS POSSIBLE FRIDAY...

.WINDS HAVE DECREASED WELL BELOW 25 MPH AND RELATIVE HUMIDITY HAS
RECOVERED TO OVER 20 PERCENT IN MOST AREAS. THE RED FLAG WARNING
HAS BEEN CANCELLED FOR THURSDAY.

FOR FRIDAY...A WARM FRONT WILL LIFT NORTH PRODUCING STRONG SOUTH
AND SOUTHEAST WINDS. HIGH TEMPERATURES WILL REACH THE MID 90S TO
NEAR 100 DEGREES FRIDAY AFTERNOON. THE HIGH HEAT... COMBINED WITH
GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES... COULD PRODUCE
EXTREME OR CRITICAL FIRE DANGER IN SOME AREAS FRIDAY AFTERNOON AND
FRIDAY EVENING.

NEZ204-206-210-219-311015-
/O.CAN.KLBF.FW.W.0037.000000T0000Z-120831T0400Z/
/O.CON.KLBF.FW.A.0021.120831T1500Z-120901T0400Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN-LOESS PLAINS-
908 PM CDT THU AUG 30 2012 /808 PM MDT THU AUG 30 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
CENTRAL AND WESTERN SANDHILLS...THE EASTERN NEBRASKA PANHANDLE...
AND PORTIONS OF SOUTHWESTERN NEBRASKA...
...RED FLAG WARNING FOR THURSDAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
RED FLAG WARNING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS 
  POSSIBLE WITH ANY FIRE START. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ209-310315-
/O.CAN.KLBF.FW.W.0037.000000T0000Z-120831T0400Z/
LOUP RIVERS BASIN-
908 PM CDT THU AUG 30 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
RED FLAG WARNING.

WINDS HAVE DECREASED WELL BELOW 25 MPH AND RELATIVE HUMIDITY HAS
RECOVERED TO OVER 20 PERCENT IN MOST AREAS. THE RED FLAG WARNING
HAS BEEN CANCELLED.

$$

NEZ208-311015-
/O.CON.KLBF.FW.A.0021.120831T1500Z-120901T0400Z/
NIOBRARA VALLEY/FORT NIOBRARA NWR-
808 PM MDT THU AUG 30 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
PORTIONS OF NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR.

* WINDS...SOUTHEAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS 
  POSSIBLE WITH ANY FIRE START. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HTTP://WEATHER.GOV/LBF
976 
WWUS83 KLBF 310844
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 AM CDT FRI AUG 31 2012

...CRITICAL FIRE DANGER TODAY INTO THIS EVENING...

.STRONG SOUTH AND SOUTHEAST WINDS WILL OCCUR THIS AFTERNOON INTO
THIS EVENING. HIGH TEMPERATURES WILL REACH THE UPPER 90S THIS
AFTERNOON. THE HIGH HEAT...COMBINED WITH GUSTY SOUTHERLY WINDS
AND LOW RELATIVE HUMIDITIES...WILL PRODUCE CRITICAL FIRE DANGER.
THE AREA OF GREATEST CONCERN WILL BE FOR AREAS NEAR AND WEST OF
HIGHWAY 83.

NEZ204-206-208-210-219-312100-
/O.UPG.KLBF.FW.A.0021.120831T1500Z-120901T0400Z/
/O.NEW.KLBF.FW.W.0038.120831T1500Z-120901T0400Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS-
344 AM CDT FRI AUG 31 2012 /244 AM MDT FRI AUG 31 2012/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 11 PM CDT /10 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 11 PM CDT /10 PM
MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...SOUTH TO SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH IS 
  POSSIBLE WITH ANY FIRE START. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Aug 30, 12:40 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 30, 12:40 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
140 PM CDT THU AUG 30 2012

.AVIATION...A COLD FRONT WILL STALL FROM NEAR KBUB TO KSNY THIS
AFTERNOON. TO THE NORTH OF THE FRONT...SFC WINDS WILL NE NORTH TO
NORTHEAST AT 5 TO 15 KTS...WHILE SOUTHWEST WINDS WILL CONTINUE AT
10 TO 20 KTS TO THE SOUTH OF THE FRONT. BROKEN MID LEVEL CEILINGS
AND FEW LIGHT RAIN SHOWERS ARE POSSIBLE TO THE NORTH OF THE FRONT
THROUGH LATE THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 626 AM CDT THU AUG 30 2012/

AVIATION...

VFR IS EXPECTED FOR KLBF AND KVTN FOR 12Z TAFS.

A COLD FRONT WILL REACH KVTN BY AROUND 12Z WITH WINDS NEAR 32010KT.
WINDS TO BECOME NORTHERLY BY 15Z WITH GUST TO AROUND 20KT THROUGH
THE AFTERNOON...DIMINISHING AFTER 00Z. AT KLBF...WINDS 22012G18KT
AFTER 15Z TO PERSIST UNTIL 00Z...DIMINISHING AND VARIABLE
THEREAFTER.

PREV DISCUSSION... /ISSUED 356 AM CDT THU AUG 30 2012/

SYNOPSIS...

UPPER AIR ANALYSIS FROM THIS EVENING HAS THE RIDGE OF
HIGH PRESSURE STILL FIRMLY IN CONTROL OVER MUCH OF THE CONTIGUOUS
48.  THERE ARE A TRIO OF TROUGHS ADVANCING ACROSS CANADA...THE FIRST
AFFECTING THE COAST OF BRITISH COLUMBIA...THE NEXT OVER THE NORTHERN
CANADIAN PRAIRIES...AND FINALLY THE THIRD NORTHEAST OF THE
MARITIMES.  ISSAC HAS RELUCTANTLY DRIFTED NORTH THROUGH THE DAY...NOW
CENTERED JUST WSW OF BATON ROUGE.

AT THE SURFACE...A COLD FRONT IS SEEN ADVANCING SOUTH THROUGH WEST
CENTRAL SOUTH DAKOTA...AND IS NOW LOCATED AS OF 07Z NEAR HERMOSA.
SOUTH OF THIS BOUNDARY...THE ATMOSPHERE REMAINS WELL MIXED WITH
TEMPERATURES STILL IN THE 80S...TO EVEN NEAR 90 ACROSS NORTHWEST
NEBRASKA.  MID 70S TO LOW 80 IS THE NORM ELSEWHERE ACROSS THE CWA.
CONCERNING ARE THE CURRENT DEW POINT TEMPERATURES...WITH LOW 30S
BEING REPORTED ACROSS THE HEART OF THE SANDHILLS.  IN
FACT...CRESCENT LAKE NWR IS REPORTING JUST 14 PERCENT RH AT THIS
HOUR...AND KTIF AND KVTN IS SLIGHTLY HIGHER...17 PERCENT.  THE
LATEST METAR FROM KTIF ALSO INDICATES SOUTHWESTERLY WIND AT
15...GUSTING TO 22KTS.  LOCALIZED RED FLAG CRITERIA CONTINUES AT
THIS EARLY HOUR.

DISCUSSION...

SHORT TERM...THROUGH 12Z SUNDAY.  MAIN FORECASTING CONCERN CONTINUE
TO BE HIGH TEMPERATURES...WIND SPEEDS...AND THE THREAT OF EXTREME
FIRE BEHAVIOR OVER THE NEXT 24 TO 48 HOURS.

TODAY...ONGOING RED FLAG WARNING WILL REMAIN IN EFFECT FROM 11 AM
THROUGH 11 PM CDT TONIGHT.  THERE/S GOOD AGREEMENT IN THE NEAR TERM
IN WHICH WEAK SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHEAST
ACROSS THE NORTHERN HIGH PLAINS...THIS IN TURN WILL FORCE A WEAK
COLD FRONT SOUTH INTO NORTHERN NEBRASKA WHICH SHOULD EFFECTIVELY
STALL OUT ALONG OR JUST SOUTH OF A KONL TO KTIF TO CRESCENT LAKE
LINE.  AS ELUDED TO ABOVE...THE FRONT IS SURGING SOUTH...THE
HRRR/RAP SOLUTIONS SEEM TO HAVE THE BEST HANDLE ON
TIMING...THUS FOLLOWED THEIR GUIDANCE WHICH PUTS THE FRONT AT OUR
NORTHERN DOORSTEP AT OR SLIGHTLY BEFORE 12Z.  THE TIMING OF THIS
BOUNDARY HAS HUGE IMPACTS AS SEVERAL FIRES ARE ACTIVELY BURNING
ACROSS NORTHERN PORTIONS OF SHERIDAN COUNTY...AND A DISTINCT WIND
SHIFT /SSW TO NORTHERLY/ WILL BE EXPECTED WITH THE PASSAGE. AHEAD OF
THE FRONT...TEMPERATURES WILL APPROACH IF NOT EXCEED 100F THIS
AFTERNOON AS STRONG MIXING AND COMPRESSIONAL HEATING OCCURS IN
ADVANCE OF THE BOUNDARY.  MOST SHORT TERM SOLUTIONS AHEAD OF THE
BOUNDARY INDICATE H85 T/S RISING INTO THE LOW 30S BY 21Z...THE GFS
IS NOT AS AMBITIOUS...WITH MID TO UPPER 20S SUGGESTED.  THE NAM HAS
BEEN TOUGH TO BEAT DURING THIS ABNORMALLY HOT SUMMER...SO WILL
CONTINUE TO EMPLOY A BLEND OF THE NAM 2M TEMPERATURES WITH THE MET
GUIDANCE.  TONIGHT USED A 2:2:1 RATIO OF THE ONGOING FORECAST...WITH
THE MET TO THE NAM12 2M TEMPS...AS THE DETERMINISTIC SOLUTION SEEM A
BIT TOO WARM GIVEN THE SLIGHTLY COOLER H85 TEMPERATURES AS COMPARED
TO WEDNESDAY.  THE MODEL RANGES HIGHS SOUTH OF THE FRONT FROM THE
LOW 100S ACROSS SOUTHWEST NEBRASKA...TO OVER 110 ACROSS
WHEELER...GARFIELD AND SOUTHERN PORTIONS OF HOLT COUNTY.  THE BLEND
KEEPS LOW TRIPLE DIGIT READINGS ACROSS MUCH SW NEBRASKA...AND ALLOWS
FOR HIGHS AT OR JUST BELOW 104 SOUTH OF THE FRONT OVER THE EASTERN
SANDHILLS AND/OR NORTH CENTRAL NEBRASKA.  NOW A SHARP TEMPERATURE
GRADIENT IS EXPECTED BEHIND THE BOUNDARY...WITH UPPER 80S TO LOW 90S
EXPECTED ACROSS MUCH OF NORTHWEST NEBRASKA AND OUR NORTHERN
COMMUNITIES SUCH AS KVTN. ONE CAVEAT...THE LATEST /30.04Z/ IS A BIT
MORE AGGRESSIVE WITH THE SOUTHWARD ADVANCE OF THE BOUNDARY...WHICH
WOULD HOSE UP THE HIGH TEMPERATURE FORECAST FOR LOCATIONS SUCH AS
KTIF AND KONL...WILL NEED TO MONITOR TRENDS.  ALSO USED A BLEND OF
THE NAM12 WITH THE MET GUIDANCE AND PREVIOUS FORECAST FOR THE TD
FORECAST TODAY.  THE GOES SOUNDER DPI PWAT INDICATES ANOMALOUSLY LOW
VALUES CONTINUING OUR WAY...WITH BUFR SOUNDINGS POINTING TO PWATS OF
ONLY THE 25TH PERCENTILE.  SEE NO REASON OF WHY WE WON/T SEE SUB
35-40F TDS SOUTH OF THE BOUNDARY THIS AFTERNOON...WHICH WILL
TRANSLATE TO MINIMUM RH VALUES OF LESS THAN 15 PERCENT...POSSIBLY
SUB 10 PERCENT.  RED FLAG CRITERIA RH WILL BE MET ACROSS ALL OF FIRE
ZONES 210...219..209...MUCH OF 206...204 AND SOUTHERN PORTIONS OF
208.  GIVEN THAT A TIGHT PRESSURE GRADIENT WILL BE ALONG AND SOUTH
OF THE BOUNDARY AND STRONG MIXING WILL ALLOW THE DOWNWARD TRANSPORT
OF MOMENTUM FROM A FAIRLY STRONG LOW LEVEL JET...FEEL THAT WIND
GUSTS TO 25 MPH WILL CERTAINLY BE POSSIBLE. BEHIND THE FRONT AND
LATER IN THE AFTERNOON...WINDS WILL BEGIN TO SUBSIDE...SO THE RED
FLAG WARNING MAY BE CANCELED EARLY.

SOUTHERLY FLOW RETURNS BACK ACROSS THE ENTIRE CWA ON FRIDAY AS THE
SURFACE HIGH PRESSURE BUILDS EAST ACROSS MINNESOTA.  THE BOUNDARY IS
SHOWN TO ADVANCE BACK NORTH AS A WARM FRONT AND KEEP THE WARMEST AIR
NORTH AND WEST OF THE CWA.  WITH SOUTHEASTERLY FLOW AT THE
SURFACE...INCREASING LOW LEVEL MOISTURE FROM THE DECAYING ISSAC WILL
HELP PUSH TD/S UP A COUPLE DEGREES...WITH ALL LOCATIONS RISING ABOVE
40F.  GIVEN THE EXPECTED HIGHS IN THE 90S...CORRESPONDING MINIMUM
RH VALUES WILL ONCE AGAIN FALL TO CRITICAL VALUES ACROSS MUCH OF THE
FORECAST AREA.  WIND SPEEDS ARE NOT EXPECTED TO MEET THE RFW
CRITICAL THRESHOLD HOWEVER...SO WILL FORGO A FIRE WEATHER WATCH AT THIS
TIME.

SATURDAY AND SUNDAY MORNING...INCREASING MOISTURE AND POSSIBLY THE
INFLUENCE OF CLOUDINESS FROM THE DECAY ISSAC WOULD HELP LIMIT
TEMPERATURES TO THE LOW 90S WITH LOWS MODERATED IN THE MID 60S.

EXTENDED...12Z SUNDAY AND BEYOND.  THE LONGER RANGE SOLUTIONS HAVE
BEEN PLAGUED BY INCONSISTENCIES ESPECIALLY WITH TIMING OF INDIVIDUAL
FEATURES AND THE AMOUNT OF QPF THAT IS SUGGESTED. CONFIDENCE IS
LOW...BUT TRIED TO DELEGATE THE BEST CHANCE OF POPS TUESDAY MORNING
THROUGH THE EARLY WEDNESDAY TIME FRAME AND LEAVE THE REMAINDER OF THE
EXTENDED DRY UNTIL BETTER AGREEMENT IS SHOWN /GENERALLY FOLLOWING
THE PREVIOUS FORECAST/.  THAT BEING SAID...A SLIGHT COOL DOWN IS
ANTICIPATED THROUGH EARLY NEXT WEEK...WITH WIDESPREAD 80S BY MIDWEEK
AS THE UPPER PATTERN SHIFTS TO MORE ZONAL WITH THE RIDGE SUPPRESSED
ACROSS THE SOUTHERN STATES AND A COLD FRONT CROSSES THE NORTHERN
PLAINS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 11 PM CDT
/10 PM MDT/ THIS EVENING FOR NEZ204-206-208>210-219.

&&

AVIATION...TAYLOR
Hazardous weather outlook, Aug 30, 3:33 AM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 AM CDT THU AUG 30 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-310945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
433 AM CDT THU AUG 30 2012 /333 AM MDT THU AUG 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

RED FLAG WARNING IN EFFECT TODAY THROUGH THIS EVENING ACROSS THE
ENTIRE OUTLOOK AREA.

A WEAK COLD FRONT WILL DROP THROUGH NORTHERN NEBRASKA TODAY.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED...ESPECIALLY SOUTH OF
THE FRONT...GENERALLY SOUTH OF A LINE FROM ANTIOCH TO O'NEILL. ANY
FIRES WHICH DEVELOP WILL BE CAPABLE OF EXPLOSIVE GROWTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXTREMELY DRY CONDITIONS WILL PERSIST OVER WESTERN AND NORTH
CENTRAL NEBRASKA. ON FRIDAY AND INTO THE WEEKEND TEMPERATURES
WILL DROP INTO THE 90S...AND COMBINE WITH CONTINUED DRY CONDITIONS
TO PRODUCE A HIGH FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

Nearby

Fire Weather Watches in Nebraska, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.